Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Newly Diagnosed
May 10, 2003

I was just recently diagnosed with hiv/aids. I was put on medication right away because my tcell count was so low (26) my viral load was 750,000 the medicines I was put on was epivir, viread, and sustiva only been on these for like three weeks and new to all of this, I have broke out with like pimples on my back and my face is that just a normal thing ?? Any advice is helpfull my second labs ever are coming up and I just want to know all I can. Thanks

Response from Dr. Young

Thank you for your question.

The combination of Viread, Epivir and Sustiva should be a very well tolerated and potent drug regimen-- certainly one of the options that I would have considered for you with a CD4 count as low as yours and a very high viral load. Recent presentations about the side effect profile of Viread-based regimens have been reported at international meetings (see TheBody's conference coverage of the Gilead Sciences GS-903 and GS-902 studies) and have not seemed to notice any issues with skin eruptions during these 2-year clinical trials.

Now, real world use of medications can often turn up new findings or side effects that were not observed in the first clinical trials. It could be that your pimples is related to medication; we've seen a few cases of skin eruptions on this combo. However, it's important to recognize that many things are going on with your body at this time-- some of it because of direct side effects of medications, other because (I'd hope) that your immune system is beginning to recover from years of illness. The later situation often results in minor infections (like pimples) becoming slightly increasingly irritated or inflammed as the immune system recovers and has the ability to fight infection.

Either way, it would be worth bringing the situation to your doctor's attention. A good evaluation might be able to sort out exactly what is going on.

Good luck and keep up the adherence. -BY



Previous
Is my treatment working?
Next
RE: I nned your advise may 5

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement